ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS.

Ora E. Percus, Jerome K. Percus

Research output: Contribution to journalArticlepeer-review

Abstract

We consider the prototypical case of a lattice that is homogeneous in the large but inhomogeneous in the small - a one-dimensional random walk with alternating homogeneous lattice fragments and appropriate boundary probabilities. The generating function for the probability distribution of being at position x after N steps is obtained. We also find various asymptotic forms and limiting distributions as a function of the step probability and the lattice fragments.

Original languageEnglish (US)
Pages (from-to)1103-1111
Number of pages9
JournalSIAM Journal on Applied Mathematics
Volume47
Issue number5
DOIs
StatePublished - 1987

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS.'. Together they form a unique fingerprint.

Cite this